Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 130, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 11, 2017, 1:02 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2017, 1:02 AM EST (06:02 UTC)
- Expired
- Nov 11, 2017, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
051 WHUS71 KBOX 110602 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 102 AM EST SAT NOV 11 2017 ANZ250-254-111415- /O.CAN.KBOX.GL.W.0042.000000T0000Z-171111T0900Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-171111T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-111415- /O.CAN.KBOX.GL.W.0042.000000T0000Z-171111T0900Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-171111T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-111300- /O.EXP.KBOX.GL.W.0042.000000T0000Z-171111T0600Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ CAPE COD BAY-NANTUCKET SOUND- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-111300- /O.EXP.KBOX.GL.W.0042.000000T0000Z-171111T0600Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-111415- /O.EXP.KBOX.GL.W.0042.000000T0000Z-171111T0600Z/ /O.EXB.KBOX.SC.Y.0129.000000T0000Z-171111T1500Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-111300- /O.EXP.KBOX.SC.Y.0129.000000T0000Z-171111T0600Z/ /O.NEW.KBOX.SC.Y.0130.171111T0602Z-171111T1300Z/ NARRAGANSETT BAY- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WAVES 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-111300- /O.EXT.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ BOSTON HARBOR- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WAVES AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-111300- /O.EXT.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ VINEYARD SOUND-BUZZARDS BAY- 102 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
509 WHUS71 KBOX 110852 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EST SAT NOV 11 2017 ANZ231-232-111500- /O.EXT.KBOX.SC.Y.0129.000000T0000Z-171111T1500Z/ CAPE COD BAY-NANTUCKET SOUND- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-111300- /O.CON.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ BOSTON HARBOR- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS AROUND 10 KT WITH GUSTS UP TO 25 KT. WAVES AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-111700- /O.CON.KBOX.SC.Y.0129.000000T0000Z-171111T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-111300- /O.CON.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ VINEYARD SOUND-BUZZARDS BAY- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-111500- /O.CON.KBOX.SC.Y.0129.000000T0000Z-171111T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-111300- /O.CON.KBOX.SC.Y.0130.000000T0000Z-171111T1300Z/ NARRAGANSETT BAY- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS AROUND 10 KT WITH GUSTS UP TO 25 KT. WAVES AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-111300- /O.CON.KBOX.SC.Y.0129.000000T0000Z-171111T1300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-111500- /O.CON.KBOX.SC.Y.0129.000000T0000Z-171111T1500Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 352 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 12:22 AM EST, 40 minutes earlier.
Area forecast discussion, Nov 11, 12:22 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1222 AM EST Sat Nov 11 2017
.SYNOPSIS...
High pressure from the Great Lakes builds over the region
bringing dry and cold weather. Near record cold temperatures
are forecast both tonight and Saturday night. Coastal low
pressure may bring a few showers to the region Monday. High
pressure brings dry and cool weather much of the week. A couple
of additional disturbances may bring brief periods of clouds and
a few showers.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10pm update...
Although purely SKC...secondary weak impulse late this evening
has allowed for maintenance of the sfc pres gradient. This
continues to lead to winds gusting above 20kt across much of the
region. As such and was noted earlier, MOS is too cold for the
conditions, although raw 2m temps continue to run too warm.
Adjustments this evening were based on a blend of the raw/mos
data to better account for current trends. This led to a slight
rise in overnight min temps until we can see whether some
decoupling can occur late. Otherwise, forecast remains on track
Previous discussion...
As H5 cutoff low/associated surface low push NE out of the
Maritimes tonight, pressure gradient relaxes. Noting another
H85 jet passing across at around 00Z, up to around 40 kt. Some
of the higher lapse rates, around 7-9C/km fm H95-H9 linger
through 03Z across the waters and the higher inland terrain,
with 25-30 kt jets from H925 to H95. Also noting lower winds at
the base of the 12Z NAM and GFS BUFKIT soundings by 02Z at the
latest. Since winds are already diminishing, have ended the wind
advisory.
Winds up to 15-20 kt will likely linger across E coastal areas,
and a bit lower across the interior tonight as high pressure
moves slowly into W NY/W PA and S Ontario. Coldest air arrives
in the NW wind flow at the surface and aloft, with H85 temps on
order of -10C to -15C by around 00Z Sat but may not stick around
overnight. However, with the lighter winds, will probably see
some decent radiational cooling especially across the inland
valleys.
Expect temps to drop as skies remain mainly clear overnight.
Away from the immediate coast, will see readings plummet to the
single digits and teens inland and in the normally colder
valleys, down to the 20s along the immediate coast. With the
cold air in place, no doubt about freezing temps across Newport
county RI as well as Cape Cod and the islands. Kept freeze
warning going.
Looks like best shot for a record low will be in Boston
tonight, but can't rule out the other three (KBDL, KORH and
KPVD). Will also see rather low wind chill values especially
across the colder inland valleys and single digits at most other
locales except along the immediate coast. Rather low for mid
November.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Saturday and Saturday night...
Center of large high pressure slowly pushes E across the region
Saturday afternoon and night. Winds slowly veer from NW to N
during Sat, then light/variable or calm Sat night as the high
builds across the region. Will see mainly sunny skies Saturday,
though some high clouds may linger across Cape Cod and the
islands. Cold air remains across the region, so highs will not
be that warm. May see highs remaining below freezing across
portions of the higher inland terrain. Depending upon the temp
recovery during short daylight, may some of our long term
climate sites remain below their lowest max temp records for
November 11.
With the light or calm winds Saturday night, will likely see
best radiational cooling with the long night and mainly clear
skies. Only fly in the ointment will be whether band of mid
clouds moves across the region. The clouds may be thin enough to
allow for radiational cooling, however. May still see a few of
the long term climate sites tie or set record lows for Sun
11/12. See list of record lows and low max temps for both
Saturday and Sunday in the Climate section below.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Big Picture...
Pattern shows a semi-permanent upper low over the Canadian Arctic
and high pressure parked over Mexico. The flow in between is near-
zonal across the Northern USA. Several shortwaves are forecast to
move through the flow. These cross New England on Monday, Tuesday,
and Thursday. A fourth shortwave, the deepest of the set, moves to
the Great Lakes by Friday.
There is good agreement among the GFS/ECMWF/GGEM mass and thermal
fields through at least Wednesday, with some divergence among
solutions Thursday and Friday. Height contours within the zonal flow
are near normal to a little cooler than normal.
Overall, forecast confidence is moderate-high, with the main
uncertainty resulting from timing shortwaves in a zonal flow.
The timing cited above may change in future runs of the models.
Details...
Sunday-Monday...
High pressure over the region will bring dry weather for Sunday,
with light winds at the start and winds turning from the southeast
during the afternoon/evening. Moisture fields show some increase in
mid and high clouds during the afternoon/evening. Mixing levels
should reach between 900 and 925 mb, where temps would support max
sfc temps in the low to mid 40s.
Upper trough approaches Sunday night and passes through on Monday.
Positioning of the associated upper jet is to our south and suggests
the best chance of precipitation remains offshore. But upper
divergence fields show a fair amount of upper venting across
Southern New England. This may generate/support either an offshore
low. This in turn would favor some lift, so expect a chance of
showers mostly across parts of CT/RI/Eastern Mass. Temperatures
aloft are cold enough for snow for part of the day over Western and
Central Mass and northern parts of CT. But the lingering question is
whether the showers reach that far or if they do so during the
favorable part of the day for snow showers.
The system moves well offshore Monday night.
Tuesday through Friday...
High pressure builds across the region Tuesday and Wednesday. A
second upper trough moves across on Tuesday and may hold on to a
period of cloud cover during the day. Otherwise expect dry weather.
Another shortwave is forecast to move through late Wednesday night
and Thursday morning, bringing another period of clouds and possible
showers. High pressure then builds in to bring dry weather the rest
of Thursday.
The most impressive of the shortwave moves into the Great Lakes
Friday. By this point the models diverge in their logic. The GFS
brings the next weather system in during Friday afternoon while the
ECMWF and GGEM hold off until after 12Z next Saturday. As the GFS is
the odd model out at this time, we have reblended the Friday values
to hold pops at slight chance in Western MA/Western CT and nil pops
farther east. Pops slowly increase after midnight with chance pops
in our western areas by morning.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High Confidence.
Today and tonight...
VFR. NW winds continue to diminish through the day with light
and variable winds this evening and overnight.
Sun...
VFR with increasing clouds, but CIGS higher than 060. Winds
mainly out of the S, 5-10 kt.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Sunday Night through Wednesday/...Moderate-high confidence.
Sunday through Sunday Night: VFR.
Monday: Mainly VFR, with areas MVFR possible in showers.
Breezy. Chance SHRA.
Monday Night: Mainly VFR, with local MVFR possible in leftover
showers. Breezy.
Tuesday through Wednesday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
Tonight...
W-NW wind gusts 35-40 kt will diminish tonight as high pressure
builds in from the west. Noted lower winds on several of the
near shore waters, so converted to Small Crafts. Over most of
the open waters, Gale Warnings continue for BI and RI sounds as
well as the open waters, but will likely diminish to Small Craft
criteria through the remainder of the night.
Saturday and Saturday night...
NW winds will continue to diminish during Saturday while seas
will remain well above 5 ft, so Small Crafts for a good portion
of the day. Both winds and seas should diminish below Small
Craft criteria by late Saturday.
Light N-NE winds become light/variable or calm around or after
midnight as high pressure settles across the northeast U.S. Seas
3 ft or less.
Outlook /Sunday Night through Wednesday/...
Sunday and Sunday night: Winds less than 25 kt. Seas less than 3
ft.
Monday: Winds less than 25 kt. Seas less than 3 ft. Chance of
rain showers.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas locally approaching 5 ft. Slight chance
of rain showers.
Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft.
Tuesday Night through Wednesday: Winds less than 25 kt. Seas 5
to 6 ft mainly on the outer waters.
&&
.CLIMATE...
As the arctic airmass moves across the region through Sunday
morning, there will be the possibility of record lows both
Saturday night and Sunday night, as well as record low max temps
at a couple of our four long term climate stations.
Here are the records for each day...
Saturday November 11...
Record Lows
Boston........24 set in 1901
Hartford......12 set in 1956
Providence....16 set in 1956
Worcester.....14 set in 1956
Record Low Max Temps
Boston........38 set in 1890, 1971 & 1987
Hartford......32 set in 1987
Providence....35 set in 1987
Worcester.....28 set in 1987
Sunday November 12...
Record Lows
Boston........25 set in 1926
Hartford......20 set in 1976 & 1957
Providence....21 set in 1926
Worcester.....17 set in 1926
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Freeze Warning until 8 AM EST this morning for MAZ022>024.
RI...Freeze Warning until 8 AM EST this morning for RIZ007-008.
MARINE...Gale Warning until 1 AM EST early this morning for ANZ231-232-
235-237-255-256.
Small Craft Advisory until 6 AM EST early this morning for
ANZ230-233-234.
Small Craft Advisory until 1 AM EST early this morning for
ANZ236.
Gale Warning until 4 AM EST early this morning for ANZ250-251-
254.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...Doody/EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/Doody
MARINE...WTB/EVT
CLIMATE...Hazardous weather outlook, Nov 10, 4:05 PM EST, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 405 PM EST Fri Nov 10 2017 CTZ002>004-MAZ002>021-026-RIZ001>006-112115- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI- 405 PM EST Fri Nov 10 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-RIZ007-008-112115- Barnstable MA-Dukes MA-Nantucket MA-Newport RI-Block Island RI- 405 PM EST Fri Nov 10 2017 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST SATURDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Additional freezing temperatures are likely Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-232-255-256-112115- Cape Cod Bay-Nantucket Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 405 PM EST Fri Nov 10 2017 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-251-254-112115- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 405 PM EST Fri Nov 10 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ235-237-112115- Rhode Island Sound-Block Island Sound- 405 PM EST Fri Nov 10 2017 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-233-234-236-112115- Boston Harbor-Vineyard Sound-Buzzards Bay-Narragansett Bay- 405 PM EST Fri Nov 10 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Nov 10, 11:58 PM EST, 1 hour 4 minutes before
Special Weather Statement National Weather Service Taunton MA 1158 PM EST Fri Nov 10 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-111300- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 1158 PM EST Fri Nov 10 2017 ...BITTER COLD WIND CHILLS EXPECTED THROUGH MID MORNING... Gusty northwest winds continue to diminish, but will remain elevated. Wind chills will fall through the teens into the single numbers, with near zero wind chills for some locations across the higher terrain of interior northern Massachusetts. This will be quite the change from the mild autumn we have experienced. If you plan on being outdoors through mid morning, be prepared for bitter cold wind chills and dress accordingly for conditions more typical of mid winter.
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.